Alert archive / Texas / Heat Advisories in 2024
Heat Advisory 21, NWS Brownsville, TX
NWS Brownsville, TX issued this heat advisory at Aug 22, 2024, 1:00 AM CDT for 7 counties in Texas. It took effect at Aug 22, 2024, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2024, 1:00 AM CDT (06:00 UTC)
- In effect from
- Aug 22, 2024, 12:00 PM CDT
- Expired
- Aug 22, 2024, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 6.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS74 KBRO 220600 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 100 AM CDT Thu Aug 22 2024 TXZ249>255-351-353>355-230000- /O.NEW.KBRO.HT.Y.0021.240822T1700Z-240823T0000Z/ Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron- Including the cities of Sarita, Pharr, Roma, Mission, Harlingen, Falfurrias, Edinburg, Raymondville, San Manuel, Port Isabel, Port Mansfield, Hebbronville, Laguna Vista, McAllen, Brownsville, Rio Grande City, and Weslaco 100 AM CDT Thu Aug 22 2024 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 115 degrees expected. * WHERE...All of Deep South Texas and the Rio Grande Valley except Zapata County and the island portions of Cameron, Willacy, and Kenedy counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Heat related illnesses increase significantly during extreme heat and high humidity events. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives, neighbors, workers, and the elderly. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit exercise and strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. Heat related illnesses increase significantly during extreme heat and high humidity events. Death is possible to unprepared people and pets. && $$ Tomaselli
1 follow-up statement
096 WWUS74 KBRO 222349 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 649 PM CDT Thu Aug 22 2024 TXZ249>255-351-353>355-230100- /O.EXP.KBRO.HT.Y.0021.000000T0000Z-240823T0000Z/ Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron- Including the cities of McAllen, Rio Grande City, Hebbronville, Mission, Harlingen, Port Isabel, Raymondville, Roma, Port Mansfield, San Manuel, Edinburg, Weslaco, Sarita, Brownsville, Falfurrias, Pharr, and Laguna Vista 649 PM CDT Thu Aug 22 2024 ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Heat indices have fallen below 111 degrees and will continue to decrease this evening. $$ 60-BE
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this heat advisory went out at Aug 22, 12:03 AM CDT, 57 minutes earlier.
Area forecast discussion, Aug 22, 12:03 AM CDT, 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1203 AM CDT Thu Aug 22 2024
...New AVIATION...
.SHORT TERM...
(Tonight through Thursday night)
Issued at 247 PM CDT Wed Aug 21 2024
Deep South Texas will remain under the influence of mid/upper level
ridging, resulting in rain-free conditions and above normal
temperatures for mid to late August. After one of the hottest days
of the year, low temperatures tonight will fall into the 70s and low
80s region wide. Some patchy fog cannot be ruled out, but should
quickly dissipate early tomorrow morning. Another hot day is
expected on Thursday as the center of the mid level ridge remains
over Texas, with high temperatures ranging from around 90 degrees
along the Lower Texas beaches to around 103 degrees across the
Mid/Upper RGV and Rio Grande Plains. In combination with the
humidity, heat indices will range from 105-114 degrees during the
afternoon hours. A Heat Advisory will likely be needed for portions
of the region Thursday afternoon, particularly areas along and east
of US-281 where higher dew points will reside. Otherwise, another
mild and humid night with lows in the 70s and low 80s is expected
once again Thursday night.
&&
.LONG TERM...
(Friday through next Wednesday)
Issued at 247 PM CDT Wed Aug 21 2024
The big picture has changed little over the past couple of days:
500 mb ridge ("heat dome" remains anchored across Texas Friday
into early Saturday, with the core nudging into the lower
Mississippi Valley later Saturday while tipping over to an axis
from Missouri/Arkansas southwest into the Permian Basin. As this
happens, the previously mentioned 500 mb upper level low/trough
slides westward underneath the 500 mb ridge as it spreads eastward
toward the lower Ohio Valley. The west side of the low reaches the
Texas coast Sunday evening and eases across south/central Texas
later Monday through Tuesday before weakening somewhere in west or
central Texas by Wednesday.
Continued typical late August heat and plenty of sunshine with
nothing more than an isolated sea breeze shower along/near
IH-69E/US 77 Saturday afternoon will be the story, before somewhat
deeper moisture begins to arrive Sunday mainly across the Gulf
Sunday and eases inland Sunday night through Tuesday before
potentially nudging farther west on Wednesday.
In terms of sensible weather...another triple digit day Friday
west of IH-69E/US 77 afternoon but with a pocket of drier low/mid
level air expect daytime humidity to lower and heat index values
be just a few degrees above actual temperatures (i.e. 105-109).
Saturday should be similar, with slightly higher atmospheric
moisture in the column, apparent temperatures may slide to
advisory levels (111) but only briefly...so not expecting advisory
conditions either afternoon.
As the front (subsident) side of the upper level trough arrives
late Sunday, atmospheric cooling begins which should help with
late morning/early afternoon cumulus buildups and nudge
temperatures down a degree or two, with most areas peaking in the
mid to upper 90s. With area being on the subsident side of the
approaching trough, rain chances/coverage will remain low...though
higher than Saturday and focusing in the lower/mid Valley though
cannot rule out some coverage across the Brooks/Kenedy ranches.
The more difficult part of the forecast arrives Monday and
continues through Wednesday. Region moves to the more favorable
back (convergent) side of the 500 mb trough for rainfall and lower
temperatures due to cooling atmospheric temperatures and more
cloud cover (rapid buildups) Monday...so heat will reduce to or
just below late month averages through the period.
The idea of mainly late morning through afternoon scattered
showers/storms, jumping quickly inland along the sea breeze, is on
target. However, with the trough remaining/becoming disorganized
while moving west, picking out locations for potentially locally
heavy rains on Days 5-7 is virtually impossible...especially given
model differences that cannot yet be resolved. Model blends smooth
out these differences which is a reasonable compromise, with
30-50 percent rain chances beginning just inland from the beaches
and increasing through the afternoon/sunset before quickly ending
or dissipating soon after. Unknown, however, is exactly where and
how much rain might fall in more potent cells. So...while area-
wide QPF is rather paltry for this period (less than 0.5 inch),
expect some locations to see 2-3 inches in such cells each
afternoon, especially Tuesday and Wednesday.
Details will be ironed out over the weekend.
&&
.AVIATION...
(06Z TAFS)
Issued at 1200 AM CDT Thu Aug 22 2024
High pressure in the middle layers of the atmosphere will produce
VFR at the aerodromes through the next 24 hours.
&&
.MARINE...
Issued at 247 PM CDT Wed Aug 21 2024
Tonight through Thursday night...Light to moderate winds and low
seas will prevail over the Gulf Waters and Laguna Madre as surface
high pressure persists over the western Gulf of Mexico.
Friday through Monday Night...More copacetic weather for boaters
and fishers through Saturday evening before isolated to scattered
showers/thunderstorms arrive toward the shelf waters early Sunday,
and more coverage and perhaps likely early Monday through
Wednesday, with diurnal trends favoring initial onset after
midnight each morning, continuing through mid to late morning
before nearshore and Laguna activity "jumps" inland along the sea
breeze by afternoon with continued activity beyond 20nm out.
Outside of any organized convection, slight seas and light
generally east to southeast winds will be the rule, with the usual
10-15 knot afternoon sea breeze or enhancement along the coast
through Laguna Madre each day.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 79 96 79 95 / 0 10 0 20
HARLINGEN 75 97 75 96 / 0 10 0 20
MCALLEN 79 102 78 101 / 0 0 0 10
RIO GRANDE CITY 77 101 76 99 / 0 0 0 0
SOUTH PADRE ISLAND 83 90 82 89 / 0 0 0 10
BAYVIEW/PORT ISABEL 78 94 77 92 / 0 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...None.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.